Alert archive / Georgia / River Flood Warnings in 2015
River Flood Warning 249, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Dec 29, 2015, 12:29 PM EST for Chattooga County, Georgia. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2015, 12:29 PM EST (17:29 UTC)
- Expired
- Dec 29, 2015, 11:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chattooga County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chattooga River at Summerville (SUMG1). The gauge peaked at 14.30 ft at Dec 29, 2015, 11:00 AM EST.
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
721
WGUS42 KFFC 291729
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EST TUE DEC 29 2015
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
Chattooga River near Summerville affecting Chattooga County
Suwanee Creek near Suwanee affecting Gwinnett County
...Observed Flooding Changed from Minor to Moderate Severity for the
following rivers in Georgia...
...Forecast Flooding Changed from Minor to Moderate Severity for the
following rivers in Georgia...
Armuchee Creek near Armuchee affecting Floyd County
...Observed Flooding Changed from Minor to Nonflood Severity for the
following rivers in Georgia...
...Forecast Flooding Changed from Minor to Moderate Severity for the
following rivers in Georgia...
Ocmulgee River near Lumber City affecting Montgomery...Telfair and
Wheeler Counties
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
The latest stage data was furnished in cooperation with the United
States Geological Survey.
&&
GAC115-300729-
/O.CON.KFFC.FL.W.0188.000000T0000Z-000000T0000Z/
/ARCG1.2.ER.151225T0700Z.151231T1500Z.000000T0000Z.UU/
1229 PM EST TUE DEC 29 2015
...Observed flooding increased from Minor to Moderate severity......
Forecast flooding increased from Minor to Moderate severity...The
Flood Warning continues for
The Armuchee Creek near Armuchee.
* Until further notice.
* At 11 AM Tuesday the stage was 25.2 feet...and rising slowly.
* Moderate flooding will continue.
* Flood stage is 19 feet.
* The river will continue rising to near 27 feet by late Thursday
morning then remain steady through Friday.
&&
LAT...LON 3449 8521 3448 8515 3442 8518 3436 8512
3433 8515 3442 8525
$$
GAC209-271-309-300728-
/O.EXT.KFFC.FL.W.0238.160101T0936Z-000000T0000Z/
/LBRG1.2.ER.160101T0936Z.160103T1800Z.000000T0000Z.NO/
1229 PM EST TUE DEC 29 2015
...Forecast flooding increased from Minor to Moderate severity...The
Flood Warning continues for
The Ocmulgee River near Lumber City.
* Until further notice.
* At 11 AM Tuesday the stage was 10.1 feet...and rising.
* Moderate flooding is forecast.
* Flood stage is 15 feet.
* Forecast to rise above flood stage by Friday morning and continue
to rise to near 19.5 feet by Sunday early afternoon. Additional
rises are possible thereafter.
* At 18 feet...Moderate flooding begins. Flooding of the access
road to the boat ramp near the Highway 341 bridge begins.
&&
LAT...LON 3175 8299 3181 8299 3189 8278 3196 8261
3191 8258 3176 8285
$$
GAC055-300400-
/O.NEW.KFFC.FL.W.0249.151229T1729Z-151230T0400Z/
/SUMG1.1.ER.151229T1324Z.151229T1800Z.151229T2200Z.NO/
1229 PM EST TUE DEC 29 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Chattooga River near Summerville.
* From this afternoon until this evening.
* At 11 AM Tuesday the stage was 14.3 feet...and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 14 feet.
* The river will continue rising to near 14.6 feet by this afternoon.
The river will fall below flood stage late this afternoon.
* At 14 feet...Minor flooding of woodlands and fields begins along
the river upstream and downstream from the gage on U.S. Highway 27
or Rome Boulevard.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC135-300448-
/O.NEW.KFFC.FL.W.0250.151229T1729Z-151230T0448Z/
/SWEG1.1.ER.151229T1403Z.151229T1645Z.151229T2248Z.NO/
1229 PM EST TUE DEC 29 2015
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The Suwanee Creek near Suwanee.
* From this afternoon until this evening.
* At 12 PM Tuesday the stage was 8.4 feet...and steady.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 8 feet.
* The river will fall below flood stage late this afternoon.
* At 8 feet...Flood Stage is reached. Minor flooding begins along
the creek upstream and downstream from the gage at U S Highway 23
or Buford Highway. Portions of the Suwanee Creek Park off of
Suwanee Creek Trail begin to flood to Martin Farm Road. This will
also include areas behind the Suwanee Elementary School and the
George Pierce Park.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$1 follow-up statement
490
WGUS82 KFFC 292114
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
414 PM EST TUE DEC 29 2015
...The Flood Warning is cancelled for the following rivers in
Georgia...
Chattooga River near Summerville affecting Chattooga County
Suwanee Creek near Suwanee affecting Gwinnett County
GAC055-292144-
/O.CAN.KFFC.FL.W.0249.000000T0000Z-151230T0400Z/
/SUMG1.1.ER.151229T1324Z.151229T1630Z.151229T1909Z.NO/
414 PM EST TUE DEC 29 2015
The Flood Warning is cancelled for
The Chattooga River near Summerville.
* This takes affect immediately.
* Until this evening.
* At 345 PM Tuesday the stage was 13.5 feet...and falling.
* Flood stage is 14 feet.
* The river will continue to fall.
&&
LAT...LON 3459 8539 3459 8531 3453 8526 3437 8538
3440 8544 3453 8533
$$
GAC135-292144-
/O.CAN.KFFC.FL.W.0250.000000T0000Z-151230T0448Z/
/SWEG1.1.ER.151229T1403Z.151229T1645Z.151229T1916Z.NO/
414 PM EST TUE DEC 29 2015
The Flood Warning is cancelled for
The Suwanee Creek near Suwanee.
* This takes affect immediately.
* Until this evening.
* At 315 PM Tuesday the stage was 7.8 feet...and falling.
* Flood stage is 8 feet.
* The creek will continue to fall.
&&
LAT...LON 3412 8403 3410 8396 3403 8398 3401 8413
3403 8412 3406 8409
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 29, 9:35 AM EST, 2 hours 54 minutes earlier.
Area forecast discussion, Dec 29, 9:35 AM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 935 AM EST TUE DEC 29 2015 .UPDATE... NO MAJOR CHANGES TO THE FORECAST NEEDED AT THIS TIME. HAVE ONLY MADE SOME MINOR TWEAKS TO THE SKY COVER GRIDS FOR NOW. A LULL IN THE PRECIP IS EXPECTED TODAY. HOWEVER...WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL REDEVELOP ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TONIGHT. WILL MAKE NO CHANGES TO THE FLOOD WATCH. && .PREV DISCUSSION... /ISSUED 619 AM EST TUE DEC 29 2015/ UPDATE... UPDATED FOR 12Z AVIATION DISCUSSION. PREV DISCUSSION... /ISSUED 212 AM EST TUE DEC 29 2015/ SHORT TERM /TODAY THROUGH WEDNESDAY/... AREA OF SHOWERS CONTINUING TO PUSH EAST BUT HAS SHOWN A SIGN OF SLOWING DOWN AND LIFTING NORTHEAST. THE DEEPEST MOISTURE IS EXPECTED TO STALL IN A SOUTHWEST/NORTHEAST ORIENTATION ACROSS CENTRAL/NORTHEAST GA...ALTHOUGH IT IS EXPECTED TO DIMINISH SOMEWHAT. HOWEVER WILL NEED TO KEEP LOW CHANCE POPS GOING FOR TODAY ACROSS CENTRAL AND PARTS OF NORTHEAST GA THROUGH THE DAY. AT THIS TIME DO NOT EXPECT MUCH IN THE WAY OF QPF AND THIS WILL CONTINUE INTO THE EVENING...GIVING US A BRIEF RESPITE FROM THE HEAVY RAIN. HOWEVER THE SECOND WAVE OF SHOWERS/ISOLATED TSTORMS WILL BEGIN DEVELOPING ACROSS WEST GA AFTER MIDNIGHT TONIGHT...SPREADING ACROSS MOST OF THE CWA WEDNESDAY AND EXITING LATE WEDNESDAY NIGHT/THURSDAY. THE HEAVIEST PRECIP STILL EXPECTED OVER NORTH GA WEDNESDAY INTO EARLY WEDNESDAY NIGHT WITH ANOTHER 1-2 INCHES POSSIBLE. THIS WILL KEEP RIVERS IN FLOOD AND ALSO CAUSE NEW FLOODING. FOR THAT REASON THE FLOOD WATCH WILL REMAIN IN EFFECT AS IS THROUGH 12Z THURSDAY. THERE WILL BE SOME CAPE ASSOCIATED WITH THE COLD FRONT THAT WILL BE CROSS THE CWA WEDNESDAY/WEDNESDAY NIGHT AS WELL AS 50 TO 60 KTS OF SHEAR ACROSS NORTH GA. THIS COULD BE ENOUGH TO PRODUCE ISOLATED SEVERE TSTORMS WEDNESDAY AFTERNOON/EVENING AND WILL INCLUDE THIS IN THE HWO. 17 LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... THE GFS/ECMWF ARE IN PRETTY GOOD AGREEMENT FOR THE LONG TERM. THE UPPER FLOW REMAINS WEST SOUTHWEST WITH A SECONDARY DISTURBANCE MOVING ALONG THE GULF COAST FRIDAY. MODELS DIFFER IN THE NORTHWARD EXTENT OF THE MOISTURE ON FRIDAY WITH THE GFS THE FURTHEST NORTH. WILL CONTINUE WITH CONSISTENCY AND LEAN TOWARD THE ECMWF SOLUTION WHICH BRINGS A CHANCE OF SHOWERS TO PARTS OF CENTRAL GA. THE CWA DRIES OUT FOR THE WEEKEND AS CANADIAN HIGH PRESSURE BUILDS INTO THE CWA. THIS WILL ALSO BRING OUR TEMPS NEAR NORMAL...SOMETHING WE HAVENT SEEN IN A WHILE. THE MORE SEASONAL WEATHER WILL LAST INTO EARLY NEXT WEEK. 17 AVIATION... 12Z UPDATE... MIX OF VFR/MVFR CIGS THIS MORNING SHOULD BECOMING MOSTLY MVFR WITH INITIAL LIFTING...THEN RISE TO VFR BY 18Z AND REMAIN VFR INTO THIS EVENING. AS THE NEXT SYSTEM APPROACHES CIGS WILL LOWER TO MVFR...THEN TO IFR LATE TONIGHT. DRY FORECAST UNTIL LATE THIS EVENING AND TONIGHT WITH SHOWERS DEVELOPING ACROSS THE FORECAST AREA. WINDS WILL BE LIGHT SOUTHWEST THROUGH TODAY...BECOMING LIGHT SOUTHEAST LATE TONIGHT. //ATL CONFIDENCE...12Z UPDATE... MEDIUM ON CIGS. HIGH ON REMAINING ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 59 70 53 / 20 90 100 70 ATLANTA 69 59 68 50 / 20 90 100 70 BLAIRSVILLE 68 50 62 46 / 10 90 100 60 CARTERSVILLE 65 54 63 46 / 20 90 100 60 COLUMBUS 71 61 73 55 / 30 80 100 70 GAINESVILLE 68 57 65 50 / 20 90 100 70 MACON 75 63 74 58 / 30 60 80 70 ROME 64 52 60 44 / 10 90 100 50 PEACHTREE CITY 68 58 69 50 / 20 90 100 70 VIDALIA 79 66 80 64 / 50 30 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...DAWSON... DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER... GORDON...GWINNETT...HALL...HARALSON...HEARD...HENRY...JACKSON... LUMPKIN...MADISON...MERIWETHER...MURRAY...NEWTON...NORTH FULTON...OCONEE...PAULDING...PICKENS...POLK...ROCKDALE...SOUTH FULTON...SPALDING...TOWNS...TROUP...UNION...WALKER...WALTON... WHITE...WHITFIELD. &&
Hazardous weather outlook, Dec 29, 3:13 AM EST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 313 AM EST TUE DEC 29 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300815- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 313 AM EST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... HEAVY RAIN REDEVELOPING LATE TONIGHT ACROSS NORTH GEORGIA. ISOLATED THUNDERSTORMS POSSIBLE ACROSS CENTRAL GEORGIA THIS AFTERNOON...AND NORTH GEORGIA TONIGHT. A COLD FRONT WILL STALL ACROSS CENTRAL GEORGIA TODAY. THIS COLD FRONT WILL BEGIN MOVING NORTH AS A WARM FRONT TONIGHT AHEAD OF THE NEXT STORM SYSTEM THAT WILL MOVE ACROSS THE REGION LATE TONIGHT AND WEDNESDAY. THERE WILL BE ENOUGH INSTABILITY TO PRODUCE A FEW THUNDERSTORMS ACROSS CENTRAL GEORGIA TODAY...AND ACROSS NORTH GEORGIA TONIGHT. HOWEVER SEVERE STORMS ARE NOT EXPECTED. THERE WILL BE A BRIEF BREAK IN THE HEAVY RAIN ACROSS THE REGION TODAY...HOWEVER AS THE STORM SYSTEM BEGINS SPREADING MOISTURE INTO THE STATE LATE TONIGHT...SOME OF THE RAIN COULD BE HEAVY. FOR THIS REASON THE FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY NIGHT. FOR MORE DETAILS ON THE FLOODING...SEE THE LATEST FLOOD WATCH STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE RISK OF HEAVY RAIN WILL CONTINUE THROUGH THE DAY WEDNESDAY ACROSS THE ENTIRE AREA AND INTO THURSDAY ACROSS CENTRAL GEORGIA. THERE WILL ALSO BE THE RISK OF ISOLATED SEVERE STORMS WEDNESDAY WITH THE MAIN THREAT BEING DAMAGING WINDS. HAZARDOUS WEATHER IS NOT EXPECTED AFTER WEDNESDAY...ALTHOUGH FLOODING ALONG RIVERS AND CREEKS FROM THIS WEEKS HEAVY RAINS WILL CONTINUE OVER MANY AREAS INTO THE WEEKEND. ONCE THIS SYSTEM MOVES SOUTH AND EAST OF THE AREA FRIDAY...THINGS WILL DRY OUT THROUGH THE BEGINNING OF NEXT WEEK WITH A DRY HIGH PRESSURE RIDGE BUILDING INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER AND FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 7:45 PM EST | Special Weather Statement | FFC | Talbot | 30 min |
| Dec 28, 8:48 PM EST | Special Weather Statement | FFC | Talbot, Upson | 27 min |
| Dec 28, 9:19 PM EST | Special Weather Statement | FFC | Upson | 26 min |
| Dec 28, 9:20 PM EST | Special Weather Statement | FFC | Schley | 25 min |
| Dec 28, 9:26 PM EST | River Flood Warning | FFC | DeKalb | 24 hr |
| Dec 28, 9:32 PM EST | River Flood Warning | FFC | Towns | 11 hr |
| Dec 28, 9:45 PM EST | Flash Flood Warning | FFC | DeKalb | 6 hr |
| Dec 28, 10:01 PM EST | Areal Flood Warning | FFC | Lamar, Pike, Talbot, Upson | 6 hr |
| Dec 28, 11:45 PM EST | River Flood Warning | FFC | Towns | 24 hr |
| Dec 29, 1:06 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Dec 29, 1:06 AM EST | River Flood Warning | FFC | Gwinnett, Walton | 24 hr |
| Dec 29, 12:29 PM EST | River Flood Warning | FFC | Gwinnett | 11 hr |
| Dec 29, 4:23 PM EST | River Flood Warning | FFC | Gordon, Murray | 5 days |
| Dec 29, 5:06 PM EST | River Flood Warning | FFC | Gordon | 4 days |
| Dec 29, 5:06 PM EST | River Flood Warning | FFC | Gordon | 4 days |
Nearby
River Flood Warnings in Georgia, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.